Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 4, 2011, 7:11 PM EDT for Franklin County, Lamoille County, Orleans County, Vermont. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 7:11 PM EDT (23:11 UTC)
- Expired
- Sep 4, 2011, 8:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, VT, Lamoille County, VT, Orleans County, VT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS51 KBTV 042311
SVRBTV
VTC011-015-019-050015-
/O.NEW.KBTV.SV.W.0104.110904T2311Z-110905T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
NORTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
EASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 815 PM EDT.
* AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EAST
FLETCHER...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BAKERSFIELD...BELVIDERE CENTER...ENOSBURG FALLS...MONTGOMERY
CENTER...MONTGOMERY...WESTFIELD...NORTH TROY...JAY...NEWPORT
CENTER...NEWPORT...DERBY LINE...DERBY CENTER...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4499 7204 4462 7288 4474 7308 4502 7276
4503 7274 4501 7256 4501 7207
TIME...MOT...LOC 2311Z 234DEG 29KT 4474 7286
$$
BANACOS2 follow-up statements
731
WWUS51 KBTV 042332
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
732 PM EDT SUN SEP 4 2011
VTC011-015-019-050015-
/O.CON.KBTV.SV.W.0104.000000T0000Z-110905T0015Z/
LAMOILLE VT-ORLEANS VT-FRANKLIN VT-
732 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...AND EASTERN
FRANKLIN AND NORTHWESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...
AT 728 PM EDT A SEVERE THUNDERSTORM WAS REPORTED. THE STORM WAS NEAR
BAKERSFIELD...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MONTGOMERY CENTER...MONTGOMERY...WESTFIELD...STEVENS MILLS...NORTH
TROY...JAY...NEWPORT CENTER...NEWPORT...BEEBE PLAINS...EXIT 28
I91...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4499 7204 4462 7288 4474 7308 4501 7278
4503 7274 4501 7256 4501 7207
TIME...MOT...LOC 2332Z 234DEG 29KT 4484 7266
$$
BANACOS355
WWUS51 KBTV 050013
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
813 PM EDT SUN SEP 4 2011
VTC011-015-019-050022-
/O.EXP.KBTV.SV.W.0104.000000T0000Z-110905T0015Z/
LAMOILLE VT-ORLEANS VT-FRANKLIN VT-
813 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORLEANS COUNTY IN
NORTHEAST VERMONT...AND EASTERN FRANKLIN AND NORTHWESTERN LAMOILLE
COUNTIES IN NORTHWEST VERMONT WILL EXPIRE AT 815 PM EDT...
THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4499 7204 4462 7288 4474 7308 4501 7278
4503 7274 4501 7256 4501 7207
TIME...MOT...LOC 0012Z 234DEG 29KT 4503 7229
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 4, 6:45 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO NORTHERN NEW YORK LATE TONIGHT
AND WILL CONTINUE TO MOVE SLOWLY EAST INTO VERMONT ON MONDAY...AND
THEN MOVE THROUGH VERMONT BY MONDAY NIGHT. THIS SLOW MOVING FRONT WILL
MOVE THROUGH VERMONT MONDAY NIGHT. THIS SLOW MOVING FRONT WILL
BRING PERIODS OF HEAVY RAIN TO THE NORTH COUNTRY OVERNIGHT THROUGH
MONDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 621 PM EDT SUNDAY...MODEL GUIDANCE SHOWING HEAVIER RAINFALL
WILL MOVE INTO NORTHERN NEW YORK AFTER MIDNIGHT TONIGHT. WILL GO
WITH LIKELY TO CATEGORICAL POPS ACROSS THE REGION OVERNIGHT.
PRECIPITABLE WATER VALUES AROUND 2 INCHES. HAVE ADDED ENHANCED
WORDING TO THE ZONE FORECASTS FOR GUSTY WINDS...SMALL HAIL AND
HEAVY RAINFALL AS THE REGION IS UNDER SEVERE THUNDERSTORM WATCH
UNTIL 11 PM EDT. HAVE LEANED TOWARD THE WARMER GFS LAMP GUIDANCE
FOR OVERNIGHT MIN TEMPERATURES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
AS OF 641 PM EDT SUNDAY...THE COLD FRONT WILL MOVE SLOWLY THROUGH
THE REGION ON MONDAY WITH HEAVIER RAINFALL MOVING FROM NORTHERN
NEW YORK INTO NORTHERN VERMONT MONDAY MORNING...AND THEN INTO
SOUTHERN VERMONT BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES
RUNNING FROM 1.5 TO 2 INCHES...SO PLENTY OF MOISTURE AVAILABLE.
SATELLITE LOOP ALSO SHOWING PLENTY OF MOISTURE BEING PULLED
NORTHEAST FROM TROPICAL STORM LEE. GFS AND ECMWF MODELS IN GOOD
AGREEMENT IN TAPERING OFF THE RAIN FROM THE SAINT LAWRENCE VALLEY
IN NORTHERN NEW YORK TO VERMONT AFTER MIDNIGHT MONDAY NIGHT. BASED
ON GFS AND ECMWF MODELS HAVE GONE WITH A DRY FORECAST FOR TUESDAY
AND TUESDAY NIGHT AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE
GREAT LAKES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 900 AM EDT SUNDAY...HAVE UPDATED THE EXTENDED GRIDS THIS
MORNING...ANTICIPATING BUSY AFTERNOON AND POSSIBILITY THAT WE
WILL HAVE TO SKIP THE EXTENDED UPDATE THIS AFTERNOON. SURFACE
HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY TUESDAY NIGHT AND
WILL SLIDE OFF THE COAST ON WEDNESDAY. ECMWF AND GFS CONTINUE TO
HANDLE TS KATIA DIFFERENTLY FOR THE SECOND HALF OF THE WEEK. GFS
MOVES THE STORM FASTER ALONG THE EAST COAST AND THEN OUTSIDE THE
BENCHMARK ON FRIDAY NIGHT. ECMWF CONTINUES TO BE MUCH
SLOWER...HOLDING KATIA STILL OFF THE COAST OF NORTH CAROLINA ON
SATURDAY...THEN SLOWLY ALONG THE EAST COAST AND OUTSIDE THE
BENCHMARK ON MONDAY. HAVE MENTIONED CHANCE POPS ACROSS OUR
SOUTHERN ZONES FOR TUESDAY NIGHT THROUGH WEDNESDAY AS MOISTURE
SPREADS NORTH AHEAD OF APPROACHING KATIA AND ASSOCIATED WITH A
SECOND WEAKER SURFACE LOW OVER THE OHIO VALLEY. THE FORECAST IS
DRY FROM THURSDAY ONWARD AT THIS TIME. ANY OF THIS EXTENDED
PORTION OF THE FORECAST COULD CHANGE DRASTICALLY DUE TO TRACK OF
KATIA.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...VFR CONDITIONS WILL LOWER TO WIDESPREAD MVFR
WITH SCATTERED IFR THIS EVENING AND THROUGH MONDAY. INITIAL AREA
OF SHOWERS AND THUNDERSTORMS HAS EXITED THE REGION LEAVING SCATTERED TO
BROKEN CLOUDS WITH VFR CEILINGS. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 19-23Z AND
EVENTUALLY TRANSITION INTO A STEADY RAIN LATE TONIGHT. FEEL THAT
THE GREATEST COVERAGE WILL BE FROM THE ADIRONDACKS EASTWARD.
GENERALLY VFR WITH SCATTERED MVFR/IFR IN
SHS/TSTORMS...TRANSITIONING TO WIDESPREAD MVFR VISIBILITIES AND
CEILINGS IN STEADY RAIN OVERNIGHT. SOME OF THE STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS EVENING.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MONDAY THROUGH 12Z TUESDAY...PRIMARILY MVFR WITH PERIODS OF
IFR IN RAIN AND THUNDERSTORMS WITH SLOW MOVING FRONTAL SYSTEM. 12Z
TUESDAY THROUGH FRIDAY...VFR UNDER BUILDING HIGH PRESSURE.
&&
.HYDROLOGY...
AS OF 621 PM EDT SUNDAY...STILL LOOKING AT 1 TO 3 INCHES OF
RAINFALL FROM TONIGHT THROUGH EARLY TUEDAY MORNING WITH SOME
AMOUNTS UP TO 4 INCHES POSSIBLE. SATELLITE LOOP ALSO SHOWING
PLENTY OF MOISTURE MOVING NORTHEAST FROM THE REMNANTS OF TROPICAL
STORM LEE.
&&
.EQUIPMENT...
WFO BTV IS HAVING COMMUNICATIONS PROBLEMS IN GETTING PRODUCTS OUT.
ALY IS ASSISTING WITH EMERGENCY BACKUP INTO THIS EVENING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...NEILES
AVIATION...MUCCILLI
HYDROLOGY...WGH
EQUIPMENT...WGH/TAWHazardous weather outlook, Sep 4, 2:57 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 257 PM EDT SUN SEP 4 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-051900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 257 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 4, 3:55 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT SUN SEP 4 2011
VTZ002-003-016-042045-
EASTERN FRANKLIN VT-ORLEANS VT-WESTERN FRANKLIN VT-
355 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN FRANKLIN AND
NORTHWESTERN ORLEANS COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST HIGHGATE...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...WEST BERKSHIRE...BERKSHIRE...EAST
BERKSHIRE...RICHFORD...EAST RICHFORD...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4501 7252 4484 7270 4480 7299 4502 7309
4502 7307 4503 7282
BANACOSSpecial weather statement, Sep 4, 3:59 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE BURLINGTON VT
359 PM EDT SUN SEP 4 2011
VTZ002-003-016-042045-
EASTERN FRANKLIN VT-ORLEANS VT-WESTERN FRANKLIN VT-
359 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN FRANKLIN AND
NORTHWESTERN ORLEANS COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST HIGHGATE...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...WEST BERKSHIRE...BERKSHIRE...EAST
BERKSHIRE...RICHFORD...EAST RICHFORD...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4501 7252 4484 7270 4480 7299 4502 7309
4502 7307 4503 7282
BANACOSSpecial weather statement, Sep 4, 4:27 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT SUN SEP 4 2011
VTZ004-042100-
ESSEX VT-
427 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
ESSEX COUNTY IN NORTHEAST VERMONT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ISLAND POND...OR ABOUT 19 MILES SOUTHEAST OF NEWPORT...
AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF BRUNSWICK SPRINGS BY 435 PM EDT
LAT...LON 4499 7153 4490 7150 4486 7155 4479 7156
4475 7162 4473 7162 4470 7184 4472 7184
4474 7189 4485 7191 4488 7188 4491 7192
4494 7193 4501 7189 4502 7147 4502 7146
TIME...MOT...LOC 2027Z 261DEG 25KT 4483 7171
TAWSpecial weather statement, Sep 4, 5:07 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT SUN SEP 4 2011
VTZ004-042130-
ESSEX VT-
507 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
ESSEX COUNTY IN NORTHEAST VERMONT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 12 MILES SOUTHEAST OF AVERILL...OR ABOUT 7 MILES SOUTHWEST OF
COLEBROOK...AND MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS
THUNDERSTORM.
LAT...LON 4500 7147 4499 7153 4490 7150 4487 7152
4486 7155 4479 7156 4476 7160 4476 7165
4501 7174 4501 7146
TIME...MOT...LOC 2106Z 261DEG 25KT 4486 7150
TAWSpecial weather statement, Sep 4, 6:30 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT SUN SEP 4 2011
VTZ011-012-019-042315-
WINDSOR VT-WESTERN RUTLAND VT-EASTERN RUTLAND VT-
630 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM MOVING INTO
SOUTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PAWLET...OR
ABOUT 12 MILES WEST OF DANBY...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
DANBY AND MT. TABOR BY 635 PM EDT
SOUTH WALLINGFORD AND WALLINGFORD BY 640 PM EDT
MT. HOLLY...BELMONT AND CUTTINGSVILLE BY 650 PM EDT
TYSON...PLYMOUTH AND LUDLOW BY 700 PM EDT
RAINFALL AMOUNTS WILL RANGE A QUARTER OF AN INCH TO THREE QUARTERS
OF AN INCH FROM THE SHOWERS AND THUNDERSTORMS.
LAT...LON 4330 7300 4330 7303 4330 7321 4331 7325
4362 7326 4360 7265 4339 7255 4329 7277
4330 7296 4329 7299
TIME...MOT...LOC 2228Z 252DEG 32KT 4338 7309
WASULASpecial weather statement, Sep 4, 6:55 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT SUN SEP 4 2011
NYZ034-035-VTZ009-042345-
WESTERN ESSEX NY-EASTERN ESSEX NY-WESTERN ADDISON VT-
655 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
ESSEX COUNTY IN NORTHERN NEW YORK...
ADDISON COUNTY IN CENTRAL VERMONT...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LEWIS...OR
ABOUT 12 MILES SOUTHWEST OF WILLSBORO...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
WHALLONSBURG AND 6 MILES NORTH OF BASIN HARBOR BY 700 PM EDT
ESSEX...KINGSLAND BAY STATE PARK AND 6 MILES SOUTH OF WILLSBORO BY
705 PM EDT
7 MILES NORTH OF MONKTON BY 720 PM EDT
RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF AN INCH FROM
THIS THUNDERSTORM.
LAT...LON 4436 7334 4434 7332 4430 7332 4426 7330
4428 7308 4425 7308 4424 7309 4414 7356
4431 7365 4440 7335 4441 7331
TIME...MOT...LOC 2254Z 249DEG 31KT 4426 7348
WASULAThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:31 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 59 min |
| Sep 4, 9:45 AM EDT | Special Weather Statement | BTV | Addison, Chittenden | 60 min |
| Sep 4, 10:03 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 57 min |
| Sep 4, 10:55 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Lamoille, Washington | 65 min |
| Sep 4, 11:06 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 54 min |
| Sep 4, 11:52 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orange, Orleans, Washington | 53 min |
| Sep 4, 12:38 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 67 min |
| Sep 4, 1:54 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex, Orleans | 4 hr |
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 44 min |
| Sep 4, 3:24 PM EDT | Special Weather Statement | BTV | Lamoille | 66 min |
| Sep 4, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans, Washington | 65 min |
| Sep 4, 3:53 PM EDT | Special Weather Statement | BTV | Franklin | 52 min |
| Sep 4, 3:55 PM EDT | Special Weather Statement | BTV | Franklin | 50 min |
| Sep 4, 3:59 PM EDT | Special Weather Statement | BTV | Franklin | 46 min |
| Sep 4, 4:27 PM EDT | Special Weather Statement | BTV | Essex | 33 min |
| Sep 4, 4:57 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex | 4 hr |
| Sep 4, 5:07 PM EDT | Special Weather Statement | BTV | Essex | 23 min |
| Sep 4, 6:30 PM EDT | Special Weather Statement | BTV | Rutland | 45 min |
| Sep 4, 6:55 PM EDT | Special Weather Statement | BTV | Chittenden | 50 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.